Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 341, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 27, 2009, 5:06 PM CDT for Christian County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2009, 5:06 PM CDT (22:06 UTC)
- Expired
- Jul 27, 2009, 5:39 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Christian County, MO
The radar
The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 272206 SVRSGF MOC043-272300- /O.NEW.KSGF.SV.W.0341.090727T2206Z-090727T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 506 PM CDT MON JUL 27 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHRISTIAN COUNTY IN SOUTHWEST MISSOURI... * UNTIL 600 PM CDT. * AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SELMORE...OR NEAR OZARK...MOVING SOUTHEAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE CHADWICK...CHRISTIAN CENTER...EXTREME SOUTHERN SPRINGFIELD...FREMONT HILLS...HIGHLANDVILLE...LINDEN... NIXA...OLDFIELD...OZARK...SELMORE AND SPARTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3689 9335 3709 9334 3709 9300 3688 9305 TIME...MOT...LOC 2206Z 312DEG 4KT 3699 9325 $$ FOSTER
2 follow-up statements
000 WWUS53 KSGF 272229 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 529 PM CDT MON JUL 27 2009 MOC043-272300- /O.CON.KSGF.SV.W.0341.000000T0000Z-090727T2300Z/ CHRISTIAN MO- 529 PM CDT MON JUL 27 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL CHRISTIAN COUNTY... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR NIXA...MOVING SOUTHEAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE NIXA...OZARK...CHRISTIAN CENTER AND SELMORE. LAT...LON 3689 9335 3709 9334 3709 9300 3688 9305 TIME...MOT...LOC 2228Z 299DEG 4KT 3700 9329 $$ FOSTER
000 WWUS53 KSGF 272239 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 539 PM CDT MON JUL 27 2009 MOC043-272249- /O.CAN.KSGF.SV.W.0341.000000T0000Z-090727T2300Z/ CHRISTIAN MO- 539 PM CDT MON JUL 27 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHRISTIAN COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL CONTINUE. LAT...LON 3689 9335 3709 9334 3709 9300 3688 9305 TIME...MOT...LOC 2239Z 299DEG 4KT 3699 9328 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:48 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 27, 2:48 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CDT MON JUL 27 2009 .DISCUSSION... .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... AN AREA OF CUMULUS AND ISOLATED SHOWERS ARE FORMING ALONG A WEAK SURFACE TROUGH ORIENTED ACROSS SOUTHERN MISSOURI. A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THIS AREA THIS AFTERNOON. SIGNIFICANT DEVELOPMENT IS NOT EXPECTED AS THE CAPE PROFILE IS QUITE NARROW WITH SIGNIFICANT MID LEVEL DRY AIR IN PLACE TO DEGRADE UPDRAFTS DUE TO ENTRAINMENT. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TUESDAY MORNING AHEAD OF A FAST MOVING UPPER LEVEL SHORTWAVE. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH AMPLE MOISTURE AVAILABLE WITH GOOD FORCING WITH THE SHORTWAVE. HIGH PRESSURE AND NORTHERLY FLOW WILL BUILD BACK INTO THE AREA TUESDAY EVENING FOR A DRY AND PARTLY CLOUDY DAY ON WEDNESDAY. THIS WILL NOT LAST LONG AS ANOTHER FRONT WILL MOVE INTO THE OZARKS ON THURSDAY FOR THE EXTENDED PERIOD. KARDELL .LONG TERM (THURSDAY THROUGH MONDAY)... NO CHANGE IS EXPECTED IN THE LONG WAVE PATTERN AS STRONG POSITIVE HEIGHT ANOMALIES PERSIST ALONG THE SOUTHWEST CANADA COAST. THE NORTHWESTERLY FLOW WILL THEREFORE CONTINUE ACROSS THE CENTRAL UNITED STATES. ALTHOUGH THERE IS HIGH CONFIDENCE IN THE LONG WAVE PATTERN...CONFIDENCE IS LOW IN THE TRACK AND TIMING OF SYNOPTIC SCALE FEATURES. HAVE THEREFORE MAINTAINED AT LEAST SLIGHT CHANCE POPS FOR MUCH OF THE PERIOD. WENT WITH SLIGHTLY HIGHER POPS FOR THE THURSDAY AND THURSDAY NIGHT TIME PERIOD AS CONFIDENCE IS SLIGHTLY HIGHER THAT ANOTHER UPPER LEVEL SHORT WAVE TROUGH AND SURFACE COLD FRONT WILL TRAVERSE THE REGION. TEMPERATURES WILL REMAIN AT LEAST SLIGHTLY BELOW NORMAL FOR LATE JULY. SCHAUMANN && .AVIATION... THE FORECAST CHALLENGE FOR THE FORECAST PERIOD WILL BE ISOLATE AFTERNOON CONVECTION. A WEAK SURFACE TROUGH EXTENDING INTO THE OZARKS FROM KANSAS HAS BEEN THE FOCUS FOR SCATTERED AREAS OF CUMULUS THIS MORNING. ALTHOUGH CAPE VALUES WILL BE ON THE ORDER OF 1500 J/KG THIS AFTERNOON...THE CAPE PROFILE IS QUITE NARROW WITH SIGNIFICANT DRY AIR IN THE MIDLEVELS. AS A RESULT...DRY AIR ENTRAINMENT WILL LIKELY DEGRADE UPDRAFTS SIGNIFICANTLY. HAVE INDICATED THE LIMITED POTENTIAL FOR CONVECTION WITH CB REMARKS IN THE CLOUD GROUPS. OTHERWISE...VFR CONDITIONS ARE EXPECTED FOR THE ENTIRE PERIOD WITH LIGHT SURFACE WINDS. KARDELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 27, 12:10 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 PM CDT MON JUL 27 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1210 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEST OF HIGHWAY 65 THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. ALTHOUGH WIND SHEAR WILL BE RATHER WEAK...ENOUGH INSTABILITY WILL LIKELY EXIST FOR A FEW STRONG TO SEVERE STORMS. SLIGHT CHANCES FOR THUNDERSTORMS WILL THEN CONTINUE INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:13 PM CDT | Areal Flood Advisory | SGF | Christian | 2 hr |
| Jul 27, 6:22 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.